Discussion:
Does inhalant cause mouth infection?
(too old to reply)
NoHtmlMailsPlease
2011-08-13 07:50:38 UTC
Permalink
Raw Message
My theory is that the 'cortisone' in the inhalant, is intended
to reduce the lung's immune-response to harmless allergens like
pollens.

So, it also causes unintended immune-response in pathogens that
enter the mouth and throat.

So that, inhalant users are prone to mouth/throat infections.

I recently had a bad throat infection which has never happened before
I started using an asthma inhalant, and I've often got
irritations/sensitivity
at the corners of my mouth, which I've read is a typical HIV/AIDS symptom.

Apparently the HIV allows 'mouth thrush' to develop, due to the suppressed
immunity?

What are your opinions/knowledge on this matter?

== TIA
rmjon23
2011-08-14 22:18:52 UTC
Permalink
Raw Message
Post by NoHtmlMailsPlease
My theory is that the 'cortisone' in the inhalant, is intended
to reduce the lung's immune-response to harmless allergens like
pollens.
So, it also causes unintended immune-response in pathogens that
enter the mouth and throat.
So that, inhalant users are prone to mouth/throat infections.
I recently had a bad throat infection which has never happened before
I started using an asthma inhalant, and I've often got
irritations/sensitivity
at the corners of my mouth, which I've read is a typical HIV/AIDS symptom.
Apparently the HIV allows 'mouth thrush' to develop, due to the suppressed
immunity?
What are your opinions/knowledge on this matter?
== TIA
EVERY inhaled corticosteroid version I've used over the last 20 years has stressed how important it is to thoroughly rinse out your mouth with water after using the drug. This simple procedure has a high success rate! The thrush is almost certainly due to not rinsing the mouth rather than the immunosuppressive nature of the corticosteroid drug.
NoHtmlMailsPlease
2011-12-11 10:25:04 UTC
Permalink
Raw Message
Post by rmjon23
Post by NoHtmlMailsPlease
My theory is that the 'cortisone' in the inhalant, is intended
to reduce the lung's immune-response to harmless allergens like
pollens.
So, it also causes unintended immune-response in pathogens that
enter the mouth and throat.
So that, inhalant users are prone to mouth/throat infections.
I recently had a bad throat infection which has never happened before
I started using an asthma inhalant, and I've often got
irritations/sensitivity
at the corners of my mouth, which I've read is a typical HIV/AIDS symptom.
Apparently the HIV allows 'mouth thrush' to develop, due to the suppressed
immunity?
What are your opinions/knowledge on this matter?
== TIA
EVERY inhaled corticosteroid version I've used over the last 20 years has
stressed how important it is to thoroughly rinse out your mouth with water
after using the drug. This simple procedure has a high success rate! The
thrush is almost certainly due to not rinsing the mouth rather than the
immunosuppressive nature of the corticosteroid drug.
Thanks for the reply. I lost your post, in the chaos of the
new-south-african-revolution.
IMO the thrush is caused by the immunosuppression caused by <cortisone>.
You WANT immunosuppression in your lungs, but not in your mouth.
You want your immune-system to attack things detected as possible pathogens
in your mouth; but not to over-do-it in your lungs.

So yes, if I plan to use the inhaler soon before I have my morning tea
it seems to be better.

I've just realised that flushing the cortizone into my digestive system,
reduces it's immunity [slightly] which is not so good.
Barry Landy
2011-12-14 03:19:37 UTC
Permalink
Raw Message
On Sun, 11 Dec 2011, NoHtmlMailsPlease wrote:

:>
:>
:>"rmjon23" <***@aol.com> wrote in message
:>news:c69371d3-5d84-4970-9f1c-***@glegroupsg2000goo.googlegroups.com...
:>> On Saturday, August 13, 2011 12:50:38 AM UTC-7, NoHtmlMailsPlease wrote:
:>> > My theory is that the 'cortisone' in the inhalant, is intended
:>> > to reduce the lung's immune-response to harmless allergens like
:>> > pollens.
:>> >
:>> > So, it also causes unintended immune-response in pathogens that
:>> > enter the mouth and throat.
:>> >
:>> > So that, inhalant users are prone to mouth/throat infections.
:>> >
:>> > I recently had a bad throat infection which has never happened before
:>> > I started using an asthma inhalant, and I've often got
:>> > irritations/sensitivity
:>> > at the corners of my mouth, which I've read is a typical HIV/AIDS symptom.
:>> >
:>> > Apparently the HIV allows 'mouth thrush' to develop, due to the suppressed
:>> > immunity?
:>> >
:>> > What are your opinions/knowledge on this matter?
:>> >
:>> > == TIA
:>>
:>> EVERY inhaled corticosteroid version I've used over the last 20 years has
:>> stressed how important it is to thoroughly rinse out your mouth with water
:>> after using the drug. This simple procedure has a high success rate! The
:>> thrush is almost certainly due to not rinsing the mouth rather than the
:>> immunosuppressive nature of the corticosteroid drug.
:>
:>Thanks for the reply. I lost your post, in the chaos of the
:>new-south-african-revolution.
:>IMO the thrush is caused by the immunosuppression caused by <cortisone>.
:>You WANT immunosuppression in your lungs, but not in your mouth.
:>You want your immune-system to attack things detected as possible pathogens
:>in your mouth; but not to over-do-it in your lungs.
:>
:>So yes, if I plan to use the inhaler soon before I have my morning tea
:>it seems to be better.
:>
:>I've just realised that flushing the cortizone into my digestive system,
:>reduces it's immunity [slightly] which is not so good.

I was recommended

a) to use a spacer (breathing tube) as this causes the larger particles
to drop out before you inhale them
b) to do it just before brushing the teeth as then you rinse out your
mouth and spit the stuff out.
--
Barry Landy Email: Remove nospam in from address
192, Gilbert Road, Cambridge CB4 3PB
s***@alum.dartmouth.org
2011-12-14 17:04:47 UTC
Permalink
Raw Message
NoHtmlMailsPlease <***@dog.edu> wrote:


: "rmjon23" <***@aol.com> wrote in message

: Thanks for the reply. I lost your post, in the chaos of the
: new-south-african-revolution.
: IMO the thrush is caused by the immunosuppression caused by <cortisone>.
: You WANT immunosuppression in your lungs, but not in your mouth.
: You want your immune-system to attack things detected as possible pathogens
: in your mouth; but not to over-do-it in your lungs.

: So yes, if I plan to use the inhaler soon before I have my morning tea
: it seems to be better.

The story from most doctors is that the cortisone is topical in your lungs
and doesn't get absorbed, but if you rinse and swallow it will be
absorbed by your stomach. So you should rinse and spit out.
--
--------
Sarr Blumson ***@alum.dartmouth.org
http://www-personal.umich.edu/~sarr/
Loading...